Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 123, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 6, 2013, 7:03 PM CDT for Polk County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 6, 2013, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 129 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:16 PM CDT | HAIL 1.25 | E Lewis, WI | DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 2:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
447
WUUS53 KMPX 070003
SVRMPX
WIC095-070045-
/O.NEW.KMPX.SV.W.0123.130807T0003Z-130807T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 PM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN POLK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 745 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SIREN...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FREDERIC...LEWIS...LUCK...CLAM FALLS AND MCKINLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4572 9216 4543 9216 4564 9265 4565 9263
4565 9254 4572 9254 4573 9252 4573 9219
TIME...MOT...LOC 0003Z 298DEG 37KT 4572 9245
HAIL...1.00IN
WIND...60MPH
$$
BORGHOFF1 follow-up statement
965
WWUS53 KMPX 070035
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
735 PM CDT TUE AUG 6 2013
WIC095-070045-
/O.CON.KMPX.SV.W.0123.000000T0000Z-130807T0045Z/
POLK WI-
735 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POLK COUNTY UNTIL 745 PM CDT...
AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF SIREN...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCKINLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4573 9219 4572 9216 4543 9216 4556 9239
4571 9254 4572 9254
TIME...MOT...LOC 0035Z 301DEG 21KT 4562 9221
HAIL...1.00IN
WIND...60MPH
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:21 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 6, 3:21 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT TUE AUG 6 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 226 PM CDT TUE AUG 6 2013 CONTINUING TO MONITOR THE MESOSCALE ENVIRONMENT THIS AFTERNOON TO ATTEMPT TO HONE CONVECTIVE POTENTIAL FOR LATE THIS AFTERNOON AND EVENING. HAVE SEEN EXTENSIVE CLEARING THIS AFTERNOON IN THE WAKE OF THE NOCTURNAL CLOUD DEBRIS. DESTABILIZATION IS ENSUING AHEAD OF THE SURFACE LOW THAT IS STRADDLING THE INTERSECTION POINT OF ND/SD/WC MN. MEANWHILE...MID LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN AS A MIDLEVEL JET NOSES INTO THE AREA. EXPECT THE COMBINATION OF THESE FEATURES TO FUEL THUNDERSTORM DEVELOPMENT OVER THE NEXT SEVERAL HOURS...WITH SEVERE THUNDERSTORMS APPEARING LIKELY. THE STORM MODE STILL APPEARS SUPERCELLULAR IN NATURE...GIVEN THE VERTICAL SHEAR PROFILES IN PLACE. THE THREAT FOR TORNADOES EXISTS IN VICINITY OF THE WARM FRONT THAT STRETCHES FROM WEST CENTRAL MN ACROSS THE TWIN CITIES. MAY EVENTUALLY CONGEAL INTO MORE OF A WIND EVENT IN WI COUNTIES AS THE EVENING PROGRESSES. PRECIP ENDS FROM WEST TO EAST OVERNIGHT...WITH A COOL AND DRY DAY EXPECTED WEDNESDAY. HIGHS WILL TOP OUT IN THE LOW TO MID 70S UNDER MOSTLY SUNNY SKIES AND NORTHERLY WINDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 321 PM CDT TUE AUG 6 2013 STUBBORN UPPER LOW ALONG THE BORDER OF NORTHERN MANITOBA AND NORTHWEST ONTARIO WILL DRIFT SOUTHEAST. ASSOCIATED TROUGH WILL SWING AROUND ON THURSDAY AND BRING A CHANCE OF STORMS...ENDING THURSDAY NIGHT. LOW LOOKS TO FINALLY BE ON THE MOVE THURSDAY NIGHT WITH SOME RIDGING FOR FRIDAY...BUT DEEP UPPER TROUGH OVER THE EASTERN HALF OF CANADA WILL REMAIN...WITH ANOTHER COUPLE OF STRONG SHORT WAVES ROTATING DOWN ITS WESTERN SIDE SATURDAY NIGHT THROUGH MONDAY. HOWEVER...THE WEEKEND MAY TURN OUT TO BE DRY IF THE UPPER TROUGH STAYS A LITTLE FARTHER NORTH. THERE ARE A COUPLE SIGNS OF THIS IN THE DETERMINISTIC GFS AND ECMWF...AND IF THAT OCCURS..MN/WI WOULD BE BETWEEN UPPER LOW AND NORTHERN ROCKIES RIDGING...WITH MAYBE SOME WEAK SHORT WAVES COMING OUT OF THE WNW. EITHER WAY POPS OF 20-30 PERCENT SHOULD BE FINE. NW UPPER FLOW IS SUCH THAT TEMPS LOOK TO REMAIN A LITTLE BELOW NORMAL INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1250 PM CDT TUE AUG 6 2013 THUNDERSTORMS ARE EXPECTED TO BECOME RATHER WIDESPREAD ACROSS THE MN TAF AREA BETWEEN 22Z AND 01Z...AND EXPAND ACROSS WI SITES AFTER 01Z. HAVE INCLUDED TEMPOS WITH MVFR CONDITIONS...AND WILL WATCH CLOSELY THROUGH THE PRIME TIME TO AMEND AS NEEDED FOR STRONGER STORMS THAT POTENTIALLY PRODUCE HAIL/WIND GUSTS. OTHERWISE...SOUTH/SOUTHWEST WINDS WILL SHIFT TO THE WEST/NORTHWEST WITH THE COLD FRONTAL PASSAGE WITH CLEARING SKIES FROM WEST TO EAST. COULD SEE SOME FOG DEVELOPMENT OVERNIGHT OVER WEST CENTRAL WI IF SKIES CLEAR IN TIME. KMSP... EXPECT SHOWERS AND STORMS TO BE IN THE VICINITY OF KMSP BY 22Z...WITH THE MAIN TIMEFRAME FOR STORMS EXPECTED TO BE BETWEEN THEN AND 02Z AS THE FRONT PASSES. SOUTH WINDS PRIOR TO THE FRONTAL PASSAGE...SHIFTING TO WEST/NORTHWESTERLY AFTER 02Z THROUGH THE PERIOD. /OUTLOOK FOR KMSP/ WED...VFR. WINDS NW 10 KTS. THU...VFR. CHC TSRA. WINDS SW 5-10 KTS. FRI...VFR. WINDS NW 5-10 KTS. SAT...VFR. WINDS NW 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...TDK AVIATION...LS
Hazardous weather outlook, Aug 6, 11:51 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1151 AM CDT TUE AUG 6 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1151 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARDS. CONDITIONS MAY BECOME FAVORABLE FOR A FEW TORNADOES SOUTH AND EAST OF A LINE FROM REDWOOD FALLS THROUGH THE NORTHERN TWIN CITIES TO RICE LAKE FOR A BRIEF TIME DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE STORMS ARE EXPECTED TO IMPACT AREAS WEST OF I-35 BETWEEN 2 AND 6 PM... AND LOCATIONS TO THE EAST BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND THURSDAY NIGHT...AND SUNDAY INTO EARLY MONDAY...BUT THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM THROUGH THIS EVENING.
In the hours before
Local storm report, Aug 6, 6:34 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL W COKATO 45.08N 94.20W
08/06/2013 M1.50 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 6:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST 1 E BROOTEN 45.50N 95.10W
08/06/2013 M55 MPH STEARNS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 6:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 3 N BROOTEN 45.54N 95.12W
08/06/2013 M0.88 INCH STEARNS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 6:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG DASSEL 45.08N 94.31W
08/06/2013 MEEKER MN LAW ENFORCEMENT
TREES DOWN ON POWER LINES.
&&
CARLYONLocal storm report, Aug 6, 6:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 W WAVERLY 45.07N 93.99W
08/06/2013 M1.25 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 6:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL SPRING HILL 45.52N 94.83W
08/06/2013 M1.00 INCH STEARNS MN TRAINED SPOTTER
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:41 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 34 min |
| Aug 6, 8:15 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 45 min |
| Aug 6, 8:18 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 57 min |
| Aug 6, 9:25 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn | 50 min |
| Aug 6, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn, Rusk | 43 min |
| Aug 6, 9:36 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire, Pepin | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.